Addiction Survivors

Notices

Reply
Unread 01-06-2017, 09:13 PM   #1
freedom2013
Junior Member
 
Posts: 2
Default Tapering after 10!

Hello all-yes you read that right. I've been on sub for 10 years. I've been at one 2mg strip a day now for I don't know how long...very long!

Anyway, I've been seeing the same doc for the whole time, a psychiatrist who I see every 2-3 months. He prescribes 60 2 mg strips which I cut in half. I take my first strip in the am and the second one around 5 pm before i leave work for the day.

My doc suggested the way to start the taper is to cut out the morning dose, then take the full 2mg strip at night. I'm on day four of doing that. The first 2 days were totally fine and the second two were a little rough, but I'm so happy that I'm making the strides to taper off that it gets me through. My doc says that many people report that the sub gives them 'energy' and that is definitely the case with me..that AND the habitual nature of dosing am/pm.

So far, the missing energy has been easy to get through, it's w/d symptoms like feeling achy and just 'off' that suck.

I plan on giving myself up to a year to get off completely, but am hoping it will take less time.

I'm surprised that JUST a change in dosing TIME can cause these symptoms. After all, it's the same amount in my system!

Being busy helps and of course, exercise.

Just wondering if anyone has any advice/similar experience...FYI, i'm a 47 year old woman with a great career and family, and other than the normal ups and downs that life's situations bring, have been stable in terms of my addiction, for years and years...but was of the mindset that if I had to stay on the sub forever, I would. I was so so so happy to be rid of the horrendous burden of pills and seeking, etc etc. And my doc always says 'well you're on such a small amount'...

When I brought up wanting to taper though, he was quite responsive (i could tell he thinks it's a good idea) and suggested the eliminating of the morning dose, then tapering off the evening one and eventually some meds to get off totally (i think he means clonodine).

I've read a lot of the taper posts and they are so helpful.

I'm SO ready. Thanks for listening!

F13

Last edited by freedom2013; 01-06-2017 at 09:17 PM..
freedom2013 is offline   Reply With Quote
Unread 01-07-2017, 02:24 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi freedom2013, that's really interesting about the change from splitting the dose to taking it all at once. I wonder if you're at a much lower dose than thought - absorption wise - and therefore dosing 2x a day was keeping a steadier amount of bupe in your system. I've not heard of anyone mentioning that before when keeping the same dose, only when getting rid of a dose totally.

I hope you level out soon though and I'm really glad you'll be taking your time and doing the taper without pressuring yourself.

Keep us posted on how you're doing!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-07-2017, 06:09 PM   #3
freedom2013
Junior Member
 
Posts: 2
Default

Hi Nancy,

Thanks for your reply!

What YOU say is interesting...about the absorption. Something to think about...

Maybe my doc knew of this issue...cutting doses = less absorption so technically IS a reduction? Not sure, all I know is that both doses (morning and evening) were something I could feel. A little 'oomph'. I think that's why my doc said that if it was 'energy'I was missing then to try to get used to it b/c that's not what the med is intended for.

It's also interesting to know that you haven't heard of this before...really could be more psychological than physical, maybe?

I'll definitely talk to him next visit.

Still doing ok and will keep you posted! And again, would love to know if anyone else has experience,when tapering, with time of day issues.

Thanks again!

F13
freedom2013 is offline   Reply With Quote
Unread 02-11-2017, 02:50 PM   #4
earthmama
Junior Member
 
Posts: 3
Default

Bupenorphine can show positive for 11 to 24 DAYS after last dose taken on a drug test. It 'stacks up' in the body. I've known many people, who quite easily got down to 2 mgs,a day but haven't personally met anyone, who was able to successfully get off of Subs all together.

When Bup, 1st came to the US, a dr prescribed me, 40 mgs of subutex, per day. 3 in the AM & 2 at night. His son was the counselor at his clinic. After, 2 years, I asked the counselor how/if I could get off of the subutex. He replied, "This drug is a miracle,dear. The miracle is that you're already clean, you just don't know it. This wonderful drug works miraculous magic". I didn't make another app or fill my 'script. After all, I was miraculously cured...I signed myself into a rehab because I wanted to address the issues of chronic pain & really commit to my new independence.

By day 2, I was really weak & sick. By day 8? My legs were buckling, I'd just collapse. I began to have seizures and dr put me on anti seizure medication. I no longer slept at all. I had bouts of near blindness and could barely hear. Huge chunks of my memory were gone. I spent most of my time in a wheelchair or in bed, thrashing. My husband then picked up my prescription and came to pick me up. 15 minutes after I took the Sub, I was fine except for being exhausted. I'm now down to 2mgs a day but after that nightmarish experience, I'm scared to death to go thru that hell-on-earth again.

I sincerely wish you, the very best & please know that you're in my thoughts & prayers, Freedom. Nothing would make me happier than to learn that you were able to quit this 'miraculous drug'. Please let us know how it's going for you. Stay blessed.
earthmama is offline   Reply With Quote
Unread 02-12-2017, 09:02 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Quote:
Originally Posted by earthmama View Post
Bupenorphine can show positive for 11 to 24 DAYS after last dose taken on a drug test. It 'stacks up' in the body. I've known many people, who quite easily got down to 2 mgs,a day but haven't personally met anyone, who was able to successfully get off of Subs all together.

When Bup, 1st came to the US, a dr prescribed me, 40 mgs of subutex, per day. 3 in the AM & 2 at night. His son was the counselor at his clinic. After, 2 years, I asked the counselor how/if I could get off of the subutex. He replied, "This drug is a miracle,dear. The miracle is that you're already clean, you just don't know it. This wonderful drug works miraculous magic". I didn't make another app or fill my 'script. After all, I was miraculously cured...I signed myself into a rehab because I wanted to address the issues of chronic pain & really commit to my new independence.

By day 2, I was really weak & sick. By day 8? My legs were buckling, I'd just collapse. I began to have seizures and dr put me on anti seizure medication. I no longer slept at all. I had bouts of near blindness and could barely hear. Huge chunks of my memory were gone. I spent most of my time in a wheelchair or in bed, thrashing. My husband then picked up my prescription and came to pick me up. 15 minutes after I took the Sub, I was fine except for being exhausted. I'm now down to 2mgs a day but after that nightmarish experience, I'm scared to death to go thru that hell-on-earth again.

I sincerely wish you, the very best & please know that you're in my thoughts & prayers, Freedom. Nothing would make me happier than to learn that you were able to quit this 'miraculous drug'. Please let us know how it's going for you. Stay blessed.
I made one post addressing your other 2 posts here.
http://addictionsurvivors.org/vbulle...15&postcount=2
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 04:45 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors